ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2006 , Volume 16 , Issue 4

Select all articles

Export/Reference:

Homogenization for a nonlinear wave equation in domains with holes of small capacity
M. M. Cavalcanti, V.N. Domingos Cavalcanti, D. Andrade and T. F. Ma
2006, 16(4): 721-743 doi: 10.3934/dcds.2006.16.721 +[Abstract](63) +[PDF](234.5KB)
Abstract:
This paper is concerned with the homogenization of the nonlinear wave equation

$\partial_{t t} u_{\varepsilon} - \Delta u_{\varepsilon} + \partial_t F(u_{\varepsilon}) = 0$ in $\Omega_{\varepsilon}\times(0,+\infty),$

where $\Omega_{\varepsilon}$ is a domain containing holes with small capacity. In the context of optimal control, this semilinear hyperbolic equation was studied by Lions (1980) through a theory of ultra-weak solutions. Combining his arguments with the abstract framework proposed by Cioranescu and Murat (1982), for the homogenization of elliptic problems, a new approach is presented to solve the above nonlinear homogenization problem. In the linear case, one improves early classical results by Cionarescu, Donato, Murat and Zuazua (1991).

Planar and screw-shaped solutions for a system of two reaction-diffusion equations on the circle
Matthias Büger
2006, 16(4): 745-756 doi: 10.3934/dcds.2006.16.745 +[Abstract](57) +[PDF](160.5KB)
Abstract:
We describe the dynamics of a system of two reaction-diffusion equations on the circle. We show that the elements of the $\omega$-limit sets of every solution can be classified by the number of times which they wind around the circle line --- they look either flat or screw-shaped. We prove a Poincaré-Bendixson result. Furthermore, we give a criterion under which screw-shaped stationary or periodic solutions are unstable.
Dissipative and weakly--dissipative regimes in nearly--integrable mappings
Alessandra Celletti, Claude Froeschlé and Elena Lega
2006, 16(4): 757-781 doi: 10.3934/dcds.2006.16.757 +[Abstract](66) +[PDF](1422.3KB)
Abstract:
We consider a dissipative standard map--like system, which is governed by two parameters measuring the strength of the dissipation and of the perturbation. In order to investigate the dynamics, we follow a numerical and an analytical approach. The numerical study relies on the frequency analysis and on the computation of the differential fast Lyapunov indicators. The analytical approach is based on the computation of a suitable normal form for dissipative systems, which allows us to derive an analytic expression of the frequency.
    We explore different kinds of attractors (invariant curves, periodic orbits, strange attractors) and their relation with the choice of the perturbing function and of the main frequency of motion (i.e., the frequency of the invariant trajectory of the unperturbed system). In this context we also investigate the occurrence of periodic attractors by looking at the relationship between their periods and the parameters ruling the mapping. Particular attention is devoted to the investigation of the weakly chaotic regime and its transition to the conservative case.
A concept of solution and numerical experiments for forward-backward diffusion equations
G. Bellettini, Giorgio Fusco and Nicola Guglielmi
2006, 16(4): 783-842 doi: 10.3934/dcds.2006.16.783 +[Abstract](87) +[PDF](1673.3KB)
Abstract:
We study the gradient flow associated with the functional $F_\phi(u)$ := $\frac{1}{2}\int_{I} \phi(u_x)~dx$, where $\phi$ is non convex, and with its singular perturbation $F_\phi^\varepsilon(u)$:=$\frac{1}{2}\int_I (\varepsilon^2 (u_{x x})^2 + \phi(u_x))dx$. We discuss, with the support of numerical simulations, various aspects of the global dynamics of solutions $u^\varepsilon$ of the singularly perturbed equation $u_t = - \varepsilon^2 u_{x x x x} + \frac{1}{2} \phi''(u_x)u_{x x}$ for small values of $\varepsilon>0$. Our analysis leads to a reinterpretation of the unperturbed equation $u_t = \frac{1}{2} (\phi'(u_x))_x$, and to a well defined notion of a solution. We also examine the conjecture that this solution coincides with the limit of $u^\varepsilon$ as $\varepsilon\to 0^+$.
Fixed point indices of iterations of $C^1$ maps in $R^3$
Grzegorz Graff and Piotr Nowak-Przygodzki
2006, 16(4): 843-856 doi: 10.3934/dcds.2006.16.843 +[Abstract](81) +[PDF](207.7KB)
Abstract:
In the case of a $C^1$ self-map of $R^3$ we prove the Chow, Mallet-Paret and Yorke conjecture on the form of sequences of local fixed point indices of iterations and give a complete description of possible sequences of indices.
Multifractal analysis for the exponential family
Godofredo Iommi and Bartłomiej Skorulski
2006, 16(4): 857-869 doi: 10.3934/dcds.2006.16.857 +[Abstract](55) +[PDF](174.4KB)
Abstract:
We study the multifractal spectrum for hyperbolic maps from the exponential family. We define a class of potentials for which we prove the existence of conformal measures. Next, we show that the multifractal spectrum of this conformal measure is the Legendre transform of the temperature function. We prove that the domain of the spectrum is unbounded and show that there are two possibilities for its shape.
Transversality properties and $C^1$-open sets of diffeomorphisms with weak shadowing
S. Yu. Pilyugin, Kazuhiro Sakai and O. A. Tarakanov
2006, 16(4): 871-882 doi: 10.3934/dcds.2006.16.871 +[Abstract](65) +[PDF](167.5KB)
Abstract:
Let Int$^1WS(M)$ be the $C^1$-interior of the set of diffeomorphisms of a smooth closed manifold $M$ having the weak shadowing property. The second author has shown that if $\dim M = 2$ and all of the sources and sinks of a diffeomorphism $f \in$ Int$^1WS(M)$ are trivial, then $f$ is structurally stable. In this paper, we show that there exist diffeomorphisms $f \in$ Int$^1WS(M)$, $\dim M = 2$, such that $(i)$ $f$ belongs to the $C^1$-interior of diffeomorphisms for which the $C^0$-transversality condition is not satisfied, $(ii)$ $f$ has a saddle connection. These results are based on the following theorem: if the phase diagram of an $\Omega$-stable diffeomorphism $f$ of a manifold $M$ of arbitrary dimension does not contain chains of length $m > 3$, then $f$ has the weak shadowing property.
The Thurston operator for semi-finite combinatorics
Pedro A. S. Salomão
2006, 16(4): 883-896 doi: 10.3934/dcds.2006.16.883 +[Abstract](103) +[PDF](223.6KB)
Abstract:
Given a continuous $l$-modal map $g$ of the interval $[0,1]$ we prove the existence of a polynomial $P$ with modality $\leq l$ such that $g$ is strongly semi-conjugate to $P$ in $[0,1]$. This is an improvement of a result in [4]. We do a modification on the Thurston operator in order to control the semi-finite combinatorial case. It turns out that all the essential attractors of $P$ have the same local topological type as those of $g$. This allows to construct the strong semi-conjugacy. We also present some examples agreeing with the results.
Self-similarity of the Mandelbrot set for real essentially bounded combinatorics
Rogelio Valdez
2006, 16(4): 897-922 doi: 10.3934/dcds.2006.16.897 +[Abstract](67) +[PDF](300.0KB)
Abstract:
Let us consider a real quadratic-like germ $f_$∗ which is infinitely renormalizable with tripling essentially bounded combinatorics and consider the lamination given by the hybrid classes in the space of quadratic-like germs, then its holonomy map is shown to be $C^1$ at $f_$∗ if the combinatorics of $f_$∗ satisfies a growth condition. As a consequence, a proof of the self-similarity of the Mandelbrot set for this type of combinatorics is given.
Applied equivariant degree. part II: Symmetric Hopf bifurcations of functional differential equations
Zalman Balanov, Meymanat Farzamirad, Wieslaw Krawcewicz and Haibo Ruan
2006, 16(4): 923-960 doi: 10.3934/dcds.2006.16.923 +[Abstract](77) +[PDF](370.8KB)
Abstract:
In this paper we apply the equivariant degree method to the Hopf bifurcation problem for a system of symmetric functional differential equations. Local Hopf bifurcation is classified by means of an equivariant topological invariant based on the symmetric properties of the characteristic operator. As examples, symmetric configurations of identical oscillators, with dihedral, tetrahedral, octahedral, and icosahedral symmetries, are analyzed.

2016  Impact Factor: 1.099

Editors

Referees

Librarians

Email Alert

[Back to Top]